question-icon

Can one overdose on magnesium capsules?

default
Posted on Sat, 4 Apr 2020
Question: danger of magnesium overdose? I took 3 capsules of 400 MG of magnesium instead of 3 capsules of psilliuim. Dangerous?
doctor
Answered by Dr. Salah Saad Shoman (21 minutes later)
Brief Answer:

Possibly

Detailed Answer:

Hello,

But toxic levels of magnesium were estimated to be above 3000 mg daily which is much higher than the dose that you have taken.

However, possible toxicity is dependent mainly on your kidney functions where impaired kidney functions puts you at a greater risk of toxicity.

Also, the regular daily dose is 350 mg daily.

So, I would recommend that you drink plenty of water to help its elimination faster.

If you feel any of the symptoms of magnesium overdose then you should seek medical care for administration of IV calcium gluconate to reverse magnesium effects.

Symptoms of magnesium overdose may include diarrhea, nausea and vomiting, lethargy, muscle weakness, irregular heartbeat, low blood pressure, urine retention and respiratory distress.

Hope I have answered your query.

Take care

Regards,
Dr Salah Saad Shoman
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 2664 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can one overdose on magnesium capsules?

Brief Answer: Possibly Detailed Answer: Hello, But toxic levels of magnesium were estimated to be above 3000 mg daily which is much higher than the dose that you have taken. However, possible toxicity is dependent mainly on your kidney functions where impaired kidney functions puts you at a greater risk of toxicity. Also, the regular daily dose is 350 mg daily. So, I would recommend that you drink plenty of water to help its elimination faster. If you feel any of the symptoms of magnesium overdose then you should seek medical care for administration of IV calcium gluconate to reverse magnesium effects. Symptoms of magnesium overdose may include diarrhea, nausea and vomiting, lethargy, muscle weakness, irregular heartbeat, low blood pressure, urine retention and respiratory distress. Hope I have answered your query. Take care Regards, Dr Salah Saad Shoman